Phenytoin Intoxication in a Clozapine-Related Prolonged Seizure

Revital Gandelman-Marton, Jacques Theitler, Colin Klein, Jose Martin Rabey

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

Phenytoin is a first-line drug for the treatment of status epilepticus. We report a case of phenytoin intoxication after intravenous phenytoin loading in a patient with clozapine-related seizures. To our knowledge, this is the first description of phenytoin intoxication due to CYP2C9 inhibition by clozapine. This case report is important because it supports the use of a lower intravenous loading dose of phenytoin in patients with clozapine-related status epilepticus.

Original languageEnglish
Pages (from-to)407-409
Number of pages3
JournalJournal of Emergency Medicine
Volume35
Issue number4
DOIs
StatePublished - Nov 2008
Externally publishedYes

Keywords

  • clozapine
  • cytochrome P450
  • phenytoin
  • seizure

Fingerprint

Dive into the research topics of 'Phenytoin Intoxication in a Clozapine-Related Prolonged Seizure'. Together they form a unique fingerprint.

Cite this